Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 63, NWS Cleveland, OH

June 23, 2018Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 23, 2018, 5:37 PM EDT for Marion County, Ohio. It took effect at Jun 23, 2018, 10:53 PM EDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2018, 5:37 PM EDT (21:37 UTC)
In effect from
Jun 23, 2018, 10:53 PM EDT
Expired
Jun 25, 2018, 8:07 AM EDT
In force
33 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.49 ft at Jun 24, 2018, 9:00 AM EDT.

actionminormoderatemajor6810121406/2306/2406/2506/26
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

234 
WGUS41 KCLE 232137
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
537 PM EDT Sat Jun 23 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-240537-
/O.NEW.KCLE.FL.W.0063.180624T0300Z-180625T0900Z/
/LARO1.1.ER.180624T0300Z.180624T1800Z.180625T0300Z.NO/
537 PM EDT Sat Jun 23 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Scioto River Near Larue
* from this evening to late Sunday night.
* At 5 PM the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and rise to near 11.3 
  feet by Sunday afternoon. The river will fall below flood stage  
  Sunday night.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
5 follow-up statements
075 
WGUS81 KCLE 240254
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1054 PM EDT Sat Jun 23 2018

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-241053-
/O.EXT.KCLE.FL.W.0063.180624T0253Z-180625T1800Z/
/LARO1.1.ER.180624T0015Z.180624T1800Z.180625T1200Z.NO/
1054 PM EDT Sat Jun 23 2018

...Flooding now expected to continue until Monday afternoon... 
The Flood Warning continues for
  The Scioto River Near Larue
* until Monday afternoon.
* At 10 PM the stage was 11.1 feet.
* Flood stage is 11 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will rise to near 11.5 feet by Sunday afternoon. 
  The river will fall below flood stage Monday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
104 
WGUS81 KCLE 241037
FLSCLE
Flood Statement
National Weather Service Cleveland OH
637 AM EDT Sun Jun 24 2018

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-241837-
/O.CON.KCLE.FL.W.0063.000000T0000Z-180625T1800Z/
/LARO1.1.ER.180624T0015Z.180624T1800Z.180625T1200Z.NO/
637 AM EDT Sun Jun 24 2018

The Flood Warning continues for
  The Scioto River Near Larue
* until Monday afternoon.
* At 6 AM the stage was 11.4 feet.
* Flood stage is 11 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.5 feet by this afternoon.
  The river will fall below flood stage Monday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

Sefcovic
436 
WGUS81 KCLE 241803
FLSCLE
Flood Statement
National Weather Service Cleveland OH
203 PM EDT Sun Jun 24 2018

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-250202-
/O.EXT.KCLE.FL.W.0063.000000T0000Z-180626T0000Z/
/LARO1.1.ER.180624T0015Z.180624T1445Z.180625T1800Z.NO/
203 PM EDT Sun Jun 24 2018

...Flooding now expected to continue until Monday evening... 
The Flood Warning continues for
  The Scioto River Near Larue
* until Monday evening.
* At 1 PM the stage was 11.5 feet.
* Flood stage is 11 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by Monday 
  afternoon.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
842 
WGUS81 KCLE 250139
FLSCLE
Flood Statement
National Weather Service Cleveland OH
939 PM EDT Sun Jun 24 2018

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-250939-
/O.EXT.KCLE.FL.W.0063.000000T0000Z-180625T1500Z/
/LARO1.1.ER.180624T0015Z.180624T1445Z.180625T0900Z.NO/
939 PM EDT Sun Jun 24 2018

The Flood Warning continues for
  The Scioto River Near Larue
* until Monday morning.
* At 9 PM the stage was 11.2 feet.
* Flood stage is 11 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will fall below flood stage by early Monday morning.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
493 
WGUS81 KCLE 251207
FLSCLE
Flood Statement
National Weather Service Cleveland OH
807 AM EDT Mon Jun 25 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-251237-
/O.CAN.KCLE.FL.W.0063.000000T0000Z-180625T1500Z/
/LARO1.1.ER.180624T0015Z.180624T1445Z.180625T0645Z.NO/
807 AM EDT Mon Jun 25 2018

The Flood Warning is cancelled for
  The Scioto River Near Larue
* At 8 AM the stage was 10.7 feet.
* The river fell below flood stage early this morning.
* Flood stage is 11 feet.
* The river will continue to fall to 8.5 feet by Tuesday morning.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 23, 3:47 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 23, 3:47 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
347 PM EDT Sat Jun 23 2018

.SYNOPSIS...
Low pressure over Lake Erie will track east of the area tonight. A
cold front will push south through area on Sunday. High pressure
will build southeast across the Great Lakes region Sunday night
through Tuesday. Low pressure will track through the central Great
Lakes on Wednesday, bringing a cold front east across the area
Wednesday night.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Surface low pressure currently over Lake Erie will drift eastward
and fill through tonight. Surface trough rotating around the low is
working east out of the area this afternoon, with more widespread
showers and isolated thunderstorms across northwest PA exiting the
area by this evening. Additional scattered showers and a possible
thunderstorm will move east across the area through this evening,
especially focused along the I-90 corridor as a secondary surface
trough lingers near Lake Erie through the night. Instability is
fairly minimal already this afternoon and will continue to weaken
heading into this evening, so will continue an iso thunder mention
into the evening and keep thunder out of the forecast from mid
evening onward.

The aforementioned surface trough lingering near Lake Erie will drift
northward a bit overnight, and aside from some scattered shower
activity in the vicinity of this feature, mainly dry conditions are
expected for a good portion of the overnight across the area.
Attention turns to precip chances on Sunday as a cold front sinks
south into the area by the afternoon hours. Coverage is expected to
be similar to what we have out there today, mainly scattered hit or
miss convection. Some weak destabilization is anticipated during the
afternoon hours, especially across northwest and north central Ohio,
with some better forcing across northeast Ohio and northwest PA.
Have opted for slight chance thunder mention with mid range chance
pops peaking in the afternoon. Some likely pops are forecast for
northwest PA where hi-res signal has been more consistent with
development near the better forcing. Pops quickly diminish Sunday
evening with the passage of the front and loss of daytime heating,
with dry conditions expected overnight. No big changes to
temperatures tonight through Sunday night. Lows will be in the low to
mid 60s tonight, cooling to the upper 50s to low 60s behind the
front Sunday night. Highs Sunday will reach the mid 70s across
northeast Ohio and northwest PA to the upper 70s/low 80s
elsewhere.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
After a summer weekend of on and off showers/thunderstorms, the
responsible low/trough will be well east of the area and high
pressure will be settling across the area, centered northeast of
the Great Lakes. This will provide for dry conditions, clearing
skies, and temperatures just shy of normal. On the backside of
the high warmer temperatures and higher humidity will return. We
will get into the upper 70s/low 80s for Tuesday for Tuesday
night lows will be warm in the upper 60s. Shortwave energy
crossing the midwest and Great Lakes mid week will bring a warm
front to the area by Wednesday morning and a cold front across
on Wednesday. With more confidence from a smaller spread in
guidance, pass likely precip chances across the area between
late Tuesday night and Wednesday evening.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Weak cold front bisecting the area on Wednesday evening will be east
of the area by Thursday morning. Showers and thunderstorms will
linger in the east Wednesday evening but will taper down to just a
low 20-30 pop in the east by Thursday morning with conditions drying
out and stabilizing by Thursday afternoon. Little change to the
temperature forecast on Thursday except to lower highs in PA by a
degree or two where flow may remain off the lake.

Warming trend develops to end the week as upper level ridge expands
into the Great Lakes region. The airmass warms Friday into Saturday
with temperatures near or exceeding the 90 degree mark both days.
Have kept most of the extended forecast dry for now with some
question between the models on the strength of the ridge. Some
moisture advection or showers spilling around the ridge on Thursday
night could be possible before the ridge strengthens but confidence
was not high enough to include in the forecast at this time. Will
also need to keep an eye on any isolated type thunderstorms that
could fire along lake breeze boundaries or other triggers late in
the period.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Low pressure over Lake Erie will continue to move east through
tonight. Scattered SHRA and some TSRA east could impact
terminals through 00Z. Sky cover will border SCT/BKN through the
rest of the afternoon, hovering right around VFR/MVFR
thresholds. Some brief IFR impacts possible in the heavier
SHRA/TSRA. Low clouds should become more scattered overnight,
increasing a bit late in the period as a shortwave approaches
the region. Winds will generally be out of the southwest,
becoming lighter overnight and picking back up out of the west
by the end of the period.

OUTLOOK...Non-VFR conditions possible on Sunday in any showers
and thunderstorms.

&&

.MARINE...
The surface low was near Windsor Ontario as of mid afternoon and is
expected to remain in then general vicinity of lower Ontario through
the night. Light/variable winds will take on more of a consistent
southwest direction through the course of the night. The low will
weaken and leave behind a trough to cross the lake on Sunday with an
abrupt wind shift to the north-northeast late in the afternoon. wind
speeds will experience an uptick too, possibly enough to make for a
light chop Sunday night into Monday morning. High pressure just
northeast of the lakes Monday will shift to the east coast through
Tuesday with northeast flow on the lake veering to the southeast.
The next system to cross the region will move east across the
central Lakes Wednesday and take the associated warm and cold fronts
across Lake Erie. A weak ridge moves in for Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Oudeman
LONG TERM...KEC
AVIATION...Greenawalt
MARINE...Oudeman
Hazardous weather outlook, Jun 23, 3:37 AM EDT, 14 hours before
Hazardous Weather Outlook
National Weather Service Cleveland OH
337 AM EDT Sat Jun 23 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-240745-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
337 AM EDT Sat Jun 23 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:41 PM EDTAreal Flood AdvisoryCLEKnox3 hr
Jun 22, 9:41 PM EDTAreal Flood AdvisoryCLEMorrow2 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.